Advanced Search
Article Contents
Article Contents

Dynamic programming using radial basis functions

Abstract / Introduction Related Papers Cited by
  • We propose a discretization of the optimality principle in dynamic programming based on radial basis functions and Shepard's moving least squares approximation method. We prove convergence of the value iteration scheme, derive a statement about the stability region of the closed loop system using the corresponding approximate optimal feedback law and present several numerical experiments.
    Mathematics Subject Classification: Primary: 49L20, 49M25; Secondary: 93D15.


    \begin{equation} \\ \end{equation}
  • [1]

    , href="http://www-m3.ma.tum.de/Allgemeines/JuSch_DP_RBF" target="_blank">http://www-m3.ma.tum.de/Allgemeines/JuSch_DP_RBF .


    H. Alwardi, S. Wang, L. Jennings and S. Richardson, An adaptive least-squares collocation radial basis function method for the HJB equation, J. Glob. Opt., 52 (2012), 305-322.doi: 10.1007/s10898-011-9667-4.


    M. Bardi and I. Capuzzo-Dolcetta, Optimal Control and Viscosity Solutions of Hamilton-Jacobi-Bellman Equations, Birkhäuser, Boston, Boston, MA, 1997.doi: 10.1007/978-0-8176-4755-1.


    R. Bellman, Dynamic Programming, Princeton University Press, Princeton, NJ, 1957.


    D. Bertsekas, Dynamic Programming, Prentice Hall Inc., Englewood Cliffs, NJ, 1987.


    I. Capuzzo-Dolcetta, On a discrete approximation of the Hamilton-Jacobi equation of dynamic programming, Appl. Math. Optim., 10 (1983), 367-377.doi: 10.1007/BF01448394.


    I. Capuzzo-Dolcetta and M. Falcone, Discrete dynamic programming and viscosity solutions of the Bellman equation, Ann. Inst. H. Poincaré Anal. Non Linéaire, 6 (1989), 161-183.


    E. Carlini, M. Falcone and R. Ferretti, An efficient algorithm for Hamilton-Jacobi equations in high dimension, Comput. Vis. Sci., 7 (2004), 15-29.doi: 10.1007/s00791-004-0124-5.


    T. Cecil, J. Qian and S. Osher, Numerical methods for high dimensional Hamilton-Jacobi equations using radial basis functions, J. Comp. Phys., 196 (2004), 327-347.doi: 10.1016/j.jcp.2003.11.010.


    M. Falcone, A numerical approach to the infinite horizon problem of deterministic control theory, Appl. Math. Optim., 15 (1987), 1-13.doi: 10.1007/BF01442644.


    M. Falcone and R. Ferretti, Discrete time high-order schemes for viscosity solutions of Hamilton-Jacobi-Bellman equations, Numer. Math., 67 (1994), 315-344.doi: 10.1007/s002110050031.


    M. Falcone and R. Ferretti, High-order approximations for viscosity solutions of Hamilton-Jacobi-Bellman equations, in Nonlinear variational problems and partial differential equations (Isola d'Elba, 1990), vol. 320 of Pitman Res. Notes Math. Ser., Longman Sci. Tech., Harlow, (1995), 197-209.


    G. Fasshauer, Meshfree Approximation Methods with Matlab, World Scientific, 2007.doi: 10.1142/6437.


    P. Giesl, On the determination of the basin of attraction of discrete dynamical systems, J. Diff. Eq. Appl., 13 (2007), 523-546.doi: 10.1080/10236190601135209.


    P. Giesl, Construction of a local and global Lyapunov function for discrete dynamical systems using radial basis functions, Journal of Approximation Theory, 153 (2008), 184-211.doi: 10.1016/j.jat.2008.01.007.


    E. Gottzein, R. Meisinger and L. Miller, Anwendung des "Magnetischen Rades" in Hochgeschwindigkeitsmagnetschwebebahnen, ZEV-Glasers Annalen, 103.


    L. Grüne, An adaptive grid scheme for the discrete Hamilton-Jacobi-Bellman equation, Numer. Math., 75 (1997), 319-337.doi: 10.1007/s002110050241.


    L. Grüne, Error estimation and adaptive discretization for the discrete stochastic Hamilton-Jacobi-Bellman equation, Numer. Math., 99 (2004), 85-112.doi: 10.1007/s00211-004-0555-4.


    L. Grüne and O. Junge, A set oriented approach to optimal feedback stabilization, Syst. Cont. Lett., 54 (2005), 169-180.doi: 10.1016/j.sysconle.2004.08.005.


    C. Huang, S. Wang, C. Chen and Z. Li, A radial basis collocation method for Hamilton-Jacobi-Bellman equations, Automatica, 42 (2006), 2201-2207.doi: 10.1016/j.automatica.2006.07.013.


    O. Junge and H. M. Osinga, A set oriented approach to global optimal control, ESAIM Control Optim. Calc. Var., 10 (2004), 259-270.doi: 10.1051/cocv:2004006.


    C.-Y. Kao, S. Osher and Y.-H. Tsai, Fast sweeping methods for static Hamilton-Jacobi equations, SIAM J. Numer. Anal., 42 (2005), 2612-2632.doi: 10.1137/S0036142902419600.


    S. N. Kružkov, Generalized solutions of Hamilton-Jacobi equations of eikonal type. I, Mat. Sb. (N.S.), 98 (1975), 450-493, 496.


    B. Lincoln and A. Rantzer, Relaxing dynamic programming, IEEE Trans. Auto. Ctrl., 51 (2006), 1249-1260.doi: 10.1109/TAC.2006.878720.


    W. McEneaney, Max-plus Methods for Nonlinear Control and Estimation, Birkhäuser, Boston, 2006.


    R. Schaback and H. Wendland, Adaptive greedy techniques for approximate solution of large rbf systems, Numerical Algorithms, 24 (2000), 239-254.doi: 10.1023/A:1019105612985.


    R. Schaback and H. Wendland, Numerical Techniques Based on Radial Basis Functions, Technical report, DTIC Document, 2000.


    J. A. Sethian and A. Vladimirsky, Ordered upwind methods for static Hamilton-Jacobi equations: theory and algorithms, SIAM J. Numer. Anal., 41 (2003), 325-363.doi: 10.1137/S0036142901392742.


    D. Shepard, A two-dimensional interpolation function for irregularly-spaced data, in Proc. 23rd ACM, ACM, (1968), 517-524.doi: 10.1145/800186.810616.


    H. Wendland, Piecewise polynomial, positive definite and compactly supported radial functions of minimal degree, Adv. Comp. Math., 4 (1995), 389-396.doi: 10.1007/BF02123482.

  • 加载中

Article Metrics

HTML views() PDF downloads(343) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint